Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

azithromycin

Has anyone given this antibiotic to their infant for ear infection treatment? What were the side effect?

Answer Question
 
Emmasmom2009

Asked by Emmasmom2009 at 1:39 PM on Nov. 1, 2009 in Babies (0-12 months)

Level 2 (8 Credits)
Answers (4)
  • This is from eMedTV

    Azithromycin Side Effects

    Among the common side effects of azithromycin are an unexplained rash, abdominal pain (or stomach pain), headache, and vomiting.

    Some rare side effects include kidney failure, constipation, and allergic reactions.

    There are also some azithromycin side effects that can indicate something serious.
    A few of these side effects include severe or watery diarrhea, abnormal swelling, and peeling of skin.
    Gailll

    Answer by Gailll at 1:48 PM on Nov. 1, 2009

  • omg gaill not everyone believes the internet like you do however webmd is a good website don't listen to gaill she's annoying as hell
    Anonymous

    Answer by Anonymous at 2:10 PM on Nov. 1, 2009

  • From medicinenet.com

    Azithromycin is generally well tolerated. The most common side effects are diarrhea or loose stools, nausea, abdominal pain, and vomiting which may occur in fewer than one in twenty persons who receive azithromycin. Rare side effects include abnormal liver tests, allergic reactions, and nervousness.

    And if you do a little research, including talking to your DOCTOR before giving your kid a medication, you'll see that it's the same typical possible reactions as any other antibiotic.

    If your baby is eating foods, give starches and carbs to offset any possible diarrhea. Always give the medication with food (formula or breastmilk) so there is something else in the stomach with it to help prevent stomach upset. It's easy. My kids have been on antibiotics several times and these things have always helped.

    And I agree...ignore gailll...she is annoying as hell.
    Anonymous

    Answer by Anonymous at 2:17 PM on Nov. 1, 2009

  • You should have gotten a printout from the pharmacy along with the medication. Anyway, between 4 kids and myself, we've had it in the house more times than I can count. One time one of my kids got what looked like a heat rash on the 2nd day, so the doctor changed the med - same child has had it since and has been fine. Diarrhea/upset tummy is possible, yeast infection (more for me than my kids), those are the most common ones. If you're questioning anything about how your child is acting, CALL the pharmacy where you got the Rx or your child's doc - I'd rather make a call and ask than have a problem.
    Anonymous

    Answer by Anonymous at 6:55 PM on Nov. 1, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN